Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Palpitations, burning arms and chest. EGC and blood tests normal. Is this related to heart attack?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1743 Questions
Question
i have been taken to hospital twice with palpitations and why ive been having this my arms are burning and my chest is tight i have ecgs and blood test all came back normal i havent eaten or slept and im waiting go on a 24 hour monitor am i going to have an heart attack the symptoms i have lost weight and my heart is beating different at random times
Posted Mon, 18 Jun 2012 in Heart Attack
 
 
Answered by Dr. Chakravarthy Mazumdar 7 hours later
Hi,

Perception of having heart attack and real symptoms are widely different, although doctors truly rule out a real event with the help of examination and tests.

You should try to reassure yourself given the fact the best tests like ECGs and other labs were not indicating a true attack.

I had rarely witnessed a true heart attack for a forty year old female, they are naturally protected against heart diseases because of the wonder hormone they got.

Having all said, you need to train yourself to relax in a situation where you find panicky, sweating, burning arms. We can slowly rule out other reasons for these symptoms like nutritional beri beri, anemia and Neurosis. There is no hurry now. When you are in a position to enjoy food and have a good sleep you will readily realize that life came back on track and start enjoying it.

Just relax, do not be in a hurry, find a reassuring physician in your area who can speak to you till it comforts. As planned go ahead with the heart monitor, if it rules out heart disease just forget about tests and stop worrying and do not go further testing.

Hope this helps



Above answer was peer-reviewed by
 
Follow-up: Palpitations, burning arms and chest. EGC and blood tests normal. Is this related to heart attack? 1 hour later
YES I KNOW DOCTOR I UNDASTAND THAT BUT WHEN I HAD MY BLOODS DONE LAST WEDSDAY BECAUSE MY SYMPTOMS HAVE GOT WORSE SINCE I CANT SLEEP EAT AND IVE GOT ANXIETY I FEEL IRITABLE AND IM WONDERING IF THE HEART CHANGES AND GETS WORSE IF YOUR STILL THE SAME POUNDING AND BEATING MAD AND THR RYTHM IS DIFEERENT IS IT LIKELY IVE GOT A RYTHM PROB MORE THAN A HEART ATTACK COMING ON ITS WORRYING ME SO MUCH IM ALREADY ON AANTIDEPRESSANTS BECAUSE THIS HAS JUST COME ON THE HOSPITAL SAID IVE GOT A REGULAR BEAT BUT SUM ECTOPIC BEATS 2ND TIME FIRST TIME IN AMBULANCE SAID SOME PVCS SHOWING AND I DONT KNOW IF ITS HARMLESS PALPS I GOT OR ITS MY HEART AND IM XXXXXXX HAVE ONE IVE GOTTA WAIT IN ANXIETY TILL I GET THE APPOINTMENT AND BEEN PUT ON SLEEPING PILLS
 
 
Answered by Dr. Chakravarthy Mazumdar 10 hours later
Hi,

Of course I definitely recommend a 24 hour holter monitoring of the heart. This is perhaps the best thing to do to rule out any abnormal variations in the rate and rhythm. A few ectopic beats a minute and PVC's are considered normal variation in the absence of organic heart disease. I hope the ectopics and PVC's which were recorded earlier are just temporary.

Anxiety can cause palpitation and contribute to irregular rythm. You would be listening to the heart beat more than expected, this can take your pleasure away as you would be perceiving un necessary sounds. Anti depressant drugs themselves precipitate such rythm disturbances. These kind of disturbances are rarely life-threatening. Monitoring with the help of GP with adjustment of dose can be helpful. They are reversible if the drug is removed.

But I wish you should realize the fact that if the holter monitor does not bring out any disturbing diagnosis you should try to relax.

All the best.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Emergency Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor